Want to preface this posting by saying two things: 1) am writing this from my cellphone so excuse funny symbols and things which occur until I have time to go to my laptop and correct them; and 2) I think this blog must sound like a litany of woes and moans and groans but in fact I am generally quite cheerful and think most people would not realise I have been sick or am still undergoing treatment - it's just that I am using this blog to document my progress in the fight against cancer and so not focusing much, if at all, on the rest of my life which is busy, busy, busy going out having fun and working hard. Perhaps if u follow my twitter updates you will see that.
Anyway, what I want to say is that as I finished my treatment last week, I got those dreadful taste in my mouth, Mentioned it to the cancer support group lady whom I had last met on the day of my first chemotherapy treatment a year ago. Of course she did not remember me but I remembered her. She comes to the oncology centre only on Wednesdays and the last time I went on a Wednesday was for my first treatment. She was thrilled when I told her how she had helped me so much, about explaining how not to move after taking the two - or was it three - day obligatory anti-nausea pill after chemo - it was best to lie in bed for had an hour then get up and have breakfast, as well as explaining in detail exactly what the immune compromised time meant in the second week after chemo.
Well, to get to the taste. I was talking to her when my Herceptin treatment ended and it hit me: there was this shit taste in my mouth. Mentioned it to her and then to the nurse who kinda shrugged it off.
Got progressively worse and I stocked up on sweets. Now this week it came back. Dashed out of work at a busy time yesterday to buy sweets and today the taste is mostly gone but present sporadically. My one sister said it's the taste u get when u pregnant - metallic - and guess that's the hormones in Herceptin which are causing it. Not going to phone the centre about it but will ask them when I go on the 1st.